IDEAS home Printed from https://ideas.repec.org/a/spr/sankha/v81y2019i2d10.1007_s13171-017-0119-1.html
   My bibliography  Save this article

The Bivariate Lack-of-Memory Distributions

Author

Listed:
  • Gwo Dong Lin

    (Academia Sinica)

  • Xiaoling Dou

    (Waseda University)

  • Satoshi Kuriki

    (The Institute of Statistical Mathematics)

Abstract

We treat all the bivariate lack-of-memory (BLM) distributions in a unified approach and develop some new general properties of the BLM distributions, including joint moment generating function, product moments, and dependence structure. Necessary and sufficient conditions for the survival functions of BLM distributions to be totally positive of order two are given. Some previous results about specific BLM distributions are improved. In particular, we show that both the Marshall–Olkin survival copula and survival function are totally positive of all orders, regardless of parameters. Besides, we point out that Slepian’s inequality also holds true for BLM distributions.

Suggested Citation

  • Gwo Dong Lin & Xiaoling Dou & Satoshi Kuriki, 2019. "The Bivariate Lack-of-Memory Distributions," Sankhya A: The Indian Journal of Statistics, Springer;Indian Statistical Institute, vol. 81(2), pages 273-297, December.
  • Handle: RePEc:spr:sankha:v:81:y:2019:i:2:d:10.1007_s13171-017-0119-1
    DOI: 10.1007/s13171-017-0119-1
    as

    Download full text from publisher

    File URL: http://link.springer.com/10.1007/s13171-017-0119-1
    File Function: Abstract
    Download Restriction: Access to the full text of the articles in this series is restricted.

    File URL: https://libkey.io/10.1007/s13171-017-0119-1?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Jones, M. C., 1998. "Constant Local Dependence," Journal of Multivariate Analysis, Elsevier, vol. 64(2), pages 148-155, February.
    2. H. Kulkarni, 2006. "Characterizations and Modelling of Multivariate Lack of Memory Property," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 64(2), pages 167-180, October.
    3. Li, Xiaohu & Pellerey, Franco, 2011. "Generalized Marshall-Olkin distributions and related bivariate aging properties," Journal of Multivariate Analysis, Elsevier, vol. 102(10), pages 1399-1409, November.
    4. Bassan, Bruno & Spizzichino, Fabio, 2005. "Relations among univariate aging, bivariate aging and dependence for exchangeable lifetimes," Journal of Multivariate Analysis, Elsevier, vol. 93(2), pages 313-339, April.
    5. Marshall, Albert W. & Olkin, Ingram, 2015. "A bivariate Gompertz–Makeham life distribution," Journal of Multivariate Analysis, Elsevier, vol. 139(C), pages 219-226.
    Full references (including those not matched with items on IDEAS)

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. Pinto, Jayme & Kolev, Nikolai, 2015. "Sibuya-type bivariate lack of memory property," Journal of Multivariate Analysis, Elsevier, vol. 134(C), pages 119-128.
    2. Gobbi, Fabio & Kolev, Nikolai & Mulinacci, Sabrina, 2021. "Ryu-type extended Marshall-Olkin model with implicit shocks and joint life insurance applications," Insurance: Mathematics and Economics, Elsevier, vol. 101(PB), pages 342-358.
    3. Kolev, Nikolai, 2016. "Characterizations of the class of bivariate Gompertz distributions," Journal of Multivariate Analysis, Elsevier, vol. 148(C), pages 173-179.
    4. Yinping You & Xiaohu Li & Narayanaswamy Balakrishnan, 2014. "On extremes of bivariate residual lifetimes from generalized Marshall–Olkin and time transformed exponential models," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 77(8), pages 1041-1056, November.
    5. Jayme Pinto & Nikolai Kolev, 2016. "A class of continuous bivariate distributions with linear sum of hazard gradient components," Journal of Statistical Distributions and Applications, Springer, vol. 3(1), pages 1-17, December.
    6. Tjøstheim, Dag & Hufthammer, Karl Ove, 2013. "Local Gaussian correlation: A new measure of dependence," Journal of Econometrics, Elsevier, vol. 172(1), pages 33-48.
    7. Li, Chen & Li, Xiaohu, 2015. "Likelihood ratio order of sample minimum from heterogeneous Weibull random variables," Statistics & Probability Letters, Elsevier, vol. 97(C), pages 46-53.
    8. Nappo Giovanna & Spizzichino Fabio, 2020. "Relations between ageing and dependence for exchangeable lifetimes with an extension for the IFRA/DFRA property," Dependence Modeling, De Gruyter, vol. 8(1), pages 1-33, January.
    9. Hugo Brango & Angie Guerrero & Humberto Llinás, 2024. "Marshall–Olkin Bivariate Weibull Model with Modified Singularity (MOBW- μ ): A Study of Its Properties and Correlation Structure," Mathematics, MDPI, vol. 12(14), pages 1-16, July.
    10. Indranil Ghosh & Osborne Banks, 2021. "A Study of Bivariate Generalized Pareto Distribution and its Dependence Structure Among Model Parameters," Sankhya B: The Indian Journal of Statistics, Springer;Indian Statistical Institute, vol. 83(2), pages 575-604, November.
    11. Matthias Scherer & Henrik Sloot, 2019. "Exogenous shock models: analytical characterization and probabilistic construction," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 82(8), pages 931-959, November.
    12. Sabrina Mulinacci, 2022. "A Marshall-Olkin Type Multivariate Model with Underlying Dependent Shocks," Methodology and Computing in Applied Probability, Springer, vol. 24(4), pages 2455-2484, December.
    13. Mulero, Julio & Pellerey, Franco & Rodríguez-Griñolo, Rosario, 2010. "Stochastic comparisons for time transformed exponential models," Insurance: Mathematics and Economics, Elsevier, vol. 46(2), pages 328-333, April.
    14. Longobardi, Maria & Pellerey, Franco, 2019. "On the role of dependence in residual lifetimes," Statistics & Probability Letters, Elsevier, vol. 153(C), pages 56-64.
    15. Sabrina Mulinacci, 2018. "Archimedean-based Marshall-Olkin Distributions and Related Dependence Structures," Methodology and Computing in Applied Probability, Springer, vol. 20(1), pages 205-236, March.
    16. Li, Xiaohu & Lin, Jianhua, 2011. "Stochastic orders in time transformed exponential models with applications," Insurance: Mathematics and Economics, Elsevier, vol. 49(1), pages 47-52, July.
    17. Sloot Henrik, 2020. "The deFinetti representation of generalised Marshall–Olkin sequences," Dependence Modeling, De Gruyter, vol. 8(1), pages 107-118, January.
    18. Bassan, Bruno & Spizzichino, Fabio, 2005. "Bivariate survival models with Clayton aging functions," Insurance: Mathematics and Economics, Elsevier, vol. 37(1), pages 6-12, August.
    19. Somayeh Ashrafi & Majid Asadi & Razieh Rostami, 2024. "On preventive maintenance of k-out-of-n systems subject to fatal shocks," Journal of Risk and Reliability, , vol. 238(2), pages 291-303, April.
    20. Nappo Giovanna & Spizzichino Fabio, 2020. "Relations between ageing and dependence for exchangeable lifetimes with an extension for the IFRA/DFRA property," Dependence Modeling, De Gruyter, vol. 8(1), pages 1-33, January.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:sankha:v:81:y:2019:i:2:d:10.1007_s13171-017-0119-1. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a bibliographic reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Sonal Shukla or Springer Nature Abstracting and Indexing (email available below). General contact details of provider: http://www.springer.com .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.